Nauseated all the time... Reflux?

Discussion in 'Fibromyalgia Main Forum' started by SherylD, Dec 6, 2005.

  1. SherylD

    SherylD Guest

    I don't know what the problem is I feel like I am going to throw up most of the time. Especially when I get really tired. I wake up in the night all the time feeling like I am going to get sick. I never do though.

    I have been taking Nexium for about 3 1/2 months now. My Dr. just keeps saying it is an acid thing. I just don't know if it is anymore. If it was wouldn't the Nexium help.

    I also have some pain in my stomach now since I have been on the Nexium.

    I do think that it is worse with certain foods that I eat. Or if it is just how tired I get.

    I have an apt. at the gastro in Jan. I am not looking forward to any of those test that they will do. I have had some of it done when I was younger. All they ever found was the IBS. Which the pain I have feels like it did when I was younger.

    Just wondered if anyone has this feel? And what you do for it??

    SherylD
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    You need some gentle, but progressive detoxing and liver aid. Herbal teas are cheap and great for that.

    I'm MCS and used to have nausea constantly and did throw up on occasion. I was so hyper sensitive to everything, and many allergens, like Tide and fabric softener made me extra nauseous and killed all appetite. I was getting scary thin. Took a long time, and tedious self care and dietary avoidance, but it slowly passed. I very rarely have nausea now. Usually only when I let my eating habits get outrageous for awhile, like around Christas heh and my GI tract and liver take a beating.


    Jeanne
  3. jfrustrated

    jfrustrated New Member



    I agree with Jeanne. I think it's your liver. I don't think it's reflux. I get /got nausea after the hairdresser (from the chemicals) and after swimming in the pool (from the chemicals). Some processed foods do it to me, and so some emotional situations.

    I take St. Mary's Thistle, also known as Silymarin. (might be wrong spelling)
    I usually take 4 a day, but if I get nausea, sometimes with dizziness, I increase it up to 8 until things settle down.

    I would suggest a good naturopath or, if that is too expensive, get some Thistle and try it for a week or so to see if it helps.
  4. tngirl

    tngirl New Member

    I have had lots of tests and the only diagnosis was gallbladder (had it removed), acid reflux (Nexium twice a day)and IBS.

    I still have a problem with nausea at times. Certain foods do make it worse, it was trial and error finding out which ones. You can keep a food diary and make notations about which ones make it worse.

    My doctor prescribed phenerghan, which I don't like to take. I prefer to take non-drowsy formula dramamine, it usually lasts 24 hours. If the nausea is at the hurling stage sometimes I take part of a phenerghan.

    I also found when my stomach feels the worst, liquids or soft foods upset it less. Liquids also digest faster than solid foods.

    A lot of medications have nausea as a side effect. Sometimes Lorcet upsets mine. Anti-inflamatories like Celebrex or Mobic can upset your stomach too.

    My stomach feels worse if I eat later at night. I try not to eat after 6 p.m.

    I hope you feel better soon.
    [This Message was Edited on 12/07/2005]
    [This Message was Edited on 12/07/2005]
  5. caroleye

    caroleye New Member

    Since I was very young, I had "gastritis"; especially when stressed. Then I had no idea about acidic foods, etc.

    I've worked on my liver off & on since then (now 60), but after finding out my body runs acidic all the time, I'm on a pretty strict alkaline diet.

    I also keep my stress down as much as possible, and use digestive enzymes when I eat. Also Enzymedica came out with an "Acid Soothe" which are herbs to help as well.

    There's an herbal tea called Rescue, which I drink occasionally as well (apricot one).

    The older I get the more careful I have to be with my acidity. Lupus overreacts to everything, so I contribute alot to that.

    If I'm really bad, I'll take a tsp baking soda in water; or l/4 tab of Klonopin.

    One of my worst symptoms!!

    LIGHT**********carole
  6. SherylD

    SherylD Guest

    I've been wondering about the prilosec (Spell?) My Mom has similar problems and says that is all she can use.

    I think I will ask my Dr. for that on Thur. when I go. And see what happens.

    Thanks,
    SherylD
  7. 30feeling80

    30feeling80 New Member

    I had similar problems last year and resulted to smoking illegal drugs to subside the throwing up. It was a process to get rid of it for good.

    At first my doc prescribed Nexium....didn't help. Then I did a liver detox on my own with lemons and olive oil. The final kick was beating candida. Now that took a while. We did that with prescription drugs, diet and probiotics. I no longer suffer from nausea.

    Best of luck to you. Sometimes I think nausea is worse than the pain many of us feel.

    Darlene
  8. SherylD

    SherylD Guest

    Now I am really concerned about my liver.

    I just always feel like somthing is toxic in my body. Like my body just can't get rid of stuff like it should. When I use to take vitamins all the time I would get really nauseated and really dizzy like I was still moving. Well now I don't take them and I know I should be on them but I feel worse when I take them. Same goes with anything that I take.

    I just get so tired that I feel like I am going to throw up or pass out. Everyday is fun.. I do think that nerves play a part too.

    I just don't know what to do. But I get sick of feeling so awful all the time.

    Thanks again!
    SherylD

  9. SherylD

    SherylD Guest

    What was the MSM that you were taking after you had your surgery??

    SherylD
  10. SherylD

    SherylD Guest

    Are the Zoton tabs just like the Nexium?

    And what is H Pylori??

    Thanks,
    SherylD
  11. SherylD

    SherylD Guest

  12. spmary

    spmary New Member

    Hi..I had reflux for years, then surgery...didn't do any good. Now I either drink peppermint tea or take a chewable gas-x tablet. Works fine for me. Ginger tea is good too. Good luck,LOLspmary
  13. Chilepepper

    Chilepepper New Member

    Hi, yes had simular problems, use the same meds for a year then had tests done and found out that I needed surgery to fix reflux. Best thing I ever did. That doesn't mean that will happen to you but you really need to follow thru with appointment with the doc in January. Don't want to let it go!
  14. shep

    shep New Member

    I have these symptoms and thought for a long time it was acid reflux. I would feel sick at my stomach and feel like I was going to throw up all the time.
    After seeing a gastro specalist I have Gerd. This is caused when the muscle between the escophagus (sp?) doesn't close off and allows the stomach contents to come back up.
    With medication it is under controll.
    So, don't get upset, it could be something very simple that maynot require anything except a medication change.
    The Nexium is for acid controll in the stomach and won't help with GERD.

    Wishing you the best.
    Shep